Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

High testosterone level. How can this be treated?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I am a 22 year old male with high estrogen levels but normal testosterone can this be treated?
Posted Wed, 20 Jun 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Ketan Vagholkar 2 hours later

High oestrogen levels with normal testosterone levels are usually associated with

1. Obesity (reduce weight)
2. Physiological phenomenon (nothing to be done)
3. Liver diseases (cure/control liver disease)
4. Chromosomal anomalies (no treatment)
5. Drug induced (stop the drug)

But if your secondary sexual characters are normal with normal masculine functions then you do not require any hormonal manipulation.

I hope this answers your query. Please do write back in case you have a follow up query.

With Regards
Above answer was peer-reviewed by
Follow-up: High testosterone level. How can this be treated? 3 hours later
I have normal sized testes but have sparse facial and body hair and have had surgery for gynecomastia on the left side when i was a teen. I have a mild case on the left side. My blood results were
testosterone 25.1nmol/L, oesradiol 205pmol/L,cortisol502nmol/L Fsh 5.1, LH 5.9 hcg<0.6
My doctor said this is normal but i would like a second opinion the estradiol seems extremely high from what i have read on forums do you think this is normal.

Your input is much appreciated
Answered by Dr. Ketan Vagholkar 9 hours later

Thank you for the follow up.

Secondary sexual characters in a normal male include
1. Good sized firm testis
2. Good growth of axillary and pubic hair.
3. Male type of voice
4. Good muscular build.
5. Good penile erection

If all the above are present, you do not have to worry functionally.

Now with respect to the high estrogen levels, it may have a few possible causes
1. Inadequate liver function (to be tested by liver function tests)
2. Adrenal diseases wherein certain line of chemicals are overproduced.
3. Chromosomal anomalies namely Klinefelter syndrome.

In your case the only investigation which could perhaps give a lead would now be a combination of adrenal studies and chromosomal karyotyping. A competent endocrinologist can guide you through the test. Discuss with your physician and plan to visit an endocrinologist if you haven't met one yet.

Hope this answers your query. Let me know if you need more help.

With Regards
Above answer was peer-reviewed by
Follow-up: High testosterone level. How can this be treated? 13 hours later
I have all of the above accept the body hair i do have it bit ots not prominent do u still think there is a chance this could be ks
thanks for your input its much appreciated
Answered by Dr. Ketan Vagholkar 14 hours later

Thanks again.

Based on your description, the chances of klinefelter syndrome is less likely. The best option to clear your doubt would be chromosomal karyotyping which will either rule out or confirm this possibility.

I understand your anxiety. The investigations discussed earlier will clear all your doubts and allay your fears. Discuss with your physician.

Hope this helps. Let me know if you need more help.
If all your concerns are address, please close this discussion.

With regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor